Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes sudden tremors and severe nausea in the elderly?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
My Partner 81 seemingly in good physical condt. but on Meds for various physical reasons suddenly started shaking and shivering and felt nauseated . We put him in Bed and I put a heating pad on his tummy and chest and piled blankets instintively and finally after about 15 0r 20 min he stopped shaking . He is experiencing extreme nausia and only throwing some very small amounts of probably bile Please shed some light on this condition.
Tue, 29 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
Can be early signs of gastric tract infection

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what your partner had been going through lately.

Based on the history you have shared, these can be signs of early gastric tract infection like enteric or gastritis. Exposure to contaminated foods or toxins can cause such symptoms however detailed abdominal examination may be needed to exclude other causes like pancreatitis or cholecystitis and may need to be screened on ultrasound abdomen.

Baseline blood work up like CBC, LFT and amylase should be done. Meanwhile using OTC analgesics like acetaminophen and antiemetic like domperidone or metaclopramide can help. Hydration should be improved alongwith soft diets while avoiding heavy spicy junk meals. Antacids like omperazole before meals should also be started.

Wishing him a quick recovery. Hope this has answered your query. If you have any more questions please feel free to ask me. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor